Interpolation of data by smooth nonnegative functions

  • Charles Fefferman

    Princeton University, USA
  • Arie Israel

    University of Texas at Austin, USA
  • Garving K. Luli

    University of California at Davis, USA


We prove a finiteness principle for interpolation of data by nonnegative and functions. Our result raises the hope that one can start to understand constrained interpolation problems in which, e.g., the interpolating function is required to be nonnegative.

Cite this article

Charles Fefferman, Arie Israel, Garving K. Luli, Interpolation of data by smooth nonnegative functions. Rev. Mat. Iberoam. 33 (2017), no. 1, pp. 305–324

DOI 10.4171/RMI/938